Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 109, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 10, 2005, 4:35 PM EST for Carroll County, Clinton County, Indiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 4:35 PM EST (21:35 UTC)
- Expired
- Jun 10, 2005, 5:31 PM EST
- In force
- 56 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Carroll County, IN, Clinton County, IN
The radar
The Indianapolis radar (KIND), 83 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 102135 SVRIND INC015-023-102230- /O.NEW.KIND.SV.W.0109.050610T2135Z-050610T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 435 PM EST FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLINTON COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF FRANKFORT SOUTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA * UNTIL 530 PM EST * AT 434 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR MULBERRY...OR ABOUT 7 MILES NORTHWEST OF FRANKFORT...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSSVILLE AROUND 445 PM EST FLORA AROUND 515 PM EST DELPHI AROUND 520 PM EST CAMDEN AROUND 530 PM EST LAT...LON 4028 8670 4025 8651 4061 8635 4064 8669 $$ CO
2 follow-up statements
000 WWUS53 KIND 102157 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 457 PM EST FRI JUN 10 2005 INC015-023-102230- /O.CON.KIND.SV.W.0109.000000T0000Z-050610T2230Z/ CARROLL-CLINTON- 457 PM EST FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM EST FOR EXTREME NORTH CENTRAL CLINTON AND SOUTHERN CARROLL COUNTIES... AT 457 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR FLORA...OR ABOUT 14 MILES SOUTH OF LOGANSPORT...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CAMDEN AROUND 510 PM EST LAT...LON 4042 8661 4040 8640 4061 8635 4064 8669 $$ KOCH
000 WWUS53 KIND 102231 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 531 PM EST FRI JUN 10 2005 INC015-023-102241- /O.EXP.KIND.SV.W.0109.000000T0000Z-050610T2230Z/ CARROLL-CLINTON- 531 PM EST FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLINTON AND SOUTHERN CARROLL COUNTIES EXPIRED AT 530 PM EST... THE STORM HAS WEAKENED BUT STILL COULD PRODUCE PEA SIZE HAIL THROUGH 600 PM EST IN NORTHEASTERN CARROLL COUNTY. LAT...LON 4042 8661 4040 8640 4061 8635 4064 8669 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 12:15 PM EST, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 10, 12:15 PM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1215 PM EST FRI JUN 10 2005 .DISCUSSION...MAIN CHALLENGE WL CONT TO BE POPS AND TEMPS AS ATMS MOISTENS UP EVEN MORE THE NEXT FEW DAYS WITH MOIST FM ARLENE LIFTING N ON THE PERIPHERY OF THE STRONG AND SEEMINGLY EVER PRESENT BERMUDA HIGH. KIND-88D INDICATING SCT TSTMS ACRS MAINLY ERN FA EARLY THIS AFTERNOON ASSOCIATED WITH A WEAK IMPULSE MOVING NE OVER THE BERMUDA HIGH. MEANWHILE...FRONTAL SYS CONTINUED TO STRETCH FM THE UPR GT LKS SW TO THE CNTRL PLAINS. SHORT-TERM PERSISTANCE...WL KEEP POPS GOING TNGT AND SATURDAY AS MORE IMPULSES MOVE ACRS THE FA. HOWEVER...MOS POPS CONT TO LOOK TOO HIGH BASED ON PERSISTANCE. SO...WL GO WITH LWR POPS UNTIL SATURDAY NGT WHEN ARLENE COMES INTO PLAY. SVR THREAT LOOKS MINIMUL THOUGH WITH WEAK DYNAMICS. PERHAPS A COUPLE OF PULSE STORMS DUE TO MUCAPES APRCHG 3000 J/KG. REMNANTS OF ARLENE...MODELS STILL DIFFER WITH THE TRACK OF THE REMNANTS OF ARLENE...BUT ARE TRENDING MUCH CLOSER THAN PRIOR RUNS. NAM IS STILL A TOUCH QUICKER AND FURTHER W. A NAM VERIFICATION WOULD MEAN THE BULK OF THE DEEP MOIST WOULD BE ACRS IL AND WRN IN BY 00Z MON...WHILE A GFS VERIFICATION WOULD MEAN THE DEEPEST MOIST WOULD BE ACRS SERN IN AND OH. PREFER GFS AS IT HAS BEEN THE MOST CONSISTANT AND VERIFIED THE BEST IN THE SHORT-TERM SO FAR. HOWEVER...WL TREND QPF FIELDS AND POPS A LITTLE BIT W TOWARD THE NAM DUE TO UNCERTAINTY WITH SUCH A NON-IMPRESSIVE SYS. THIS WOULD TRANSLATE TO PRECIP ASSOCIATED WITH ARLENE STARTING FM S-N ON SAT NGT AND CONTINUING THROUGH MON BEFORE SYS WEAKENS EVEN FURTHER AND IS SENT NE OF THE FA BY WEAKENING RIDGE ACRS ERN CONUS. SO...GOOD CHC POPS GOOD LOOK REASONABLE FM SAT NGT-MON. CONTINUING CHC OF TSTMS IN THE EXTENDED AS UPR TROF SLIDES ACRS THE GT LKS AND CD FNT MOVES ACRS THE FA. THIS WL ALSO COOL THINGS OFF TO MORE SEASONABLE NUMBERS LATER IN THE WEEK. NAM IS MUCH QUICKER AND FURTHER N WITH THIS SYS AS NAM HOLDS ON TO A STRONGER E COAST RIDGE THAN THE GFS. GFS HAS BEEN THE MOST CONSISTANT ONCE AGAIN AND HAS SUPPORT FM OTHER MODELS. GFS SOL WOULD FAVOR SMALL POPS MON NGT-TUE NGT AS MOIST RIBBON AND CD FNT SLIDES ACRS THE FA. AFTER THAT...UPR LOW MOVES ACRS THE GT LKS ON WED AND TO THE ATLTC COAST BY FRI. BEST MOIST SHIFTS N OF THE FA AS UPR LOW PASSES N...SO FOR NOW WL LEAVE FCST DRY BUT COULD SEE A FEW RWS IN THE CYCLONIC FLOW ESP NRN FA. MOS IN PRETTY GOOD AGREEMENT ON TNGTS LOWS WHICH ARE PRETTY CONSISTANT WITH PREVIOUS COUPLE OF NGTS. SO...WL ONLY MAKE MINOR TWEAKS. PREFER TEMPS WARMER THAN GFS/MET ON SATURDAY BASED ON PERSISTANCE AS WELL. SAT NGT...PREFER WARMER FWC/MET COMBO WITH MOIST FM ARLENE STREAMING IN. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH
Hazardous weather outlook, Jun 10, 12:47 PM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1247 PM EST FRI JUN 10 2005 INZ021-028>031-035>049-051>057-060>065-067>072-111007- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 930 PM EST FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...REST OF TONIGHT ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE OVERNIGHT. HOWEVER, NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH TUESDAY. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 10, 2:35 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 PM EST FRI JUN 10 2005 INZ062-070-102000- LAWRENCE-MONROE- INCLUDING THE CITIES OF...BEDFORD AND BLOOMINGTON 235 PM EST FRI JUN 10 2005 ...STRONG THUNDERSTORM ACROSS LAWRENCE COUNTY... AT 232 PM NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM ACROSS NORTHWEST LAWRENCE COUNTY. THIS STORM IS MOVING NORTH AT ABOUT 25 MPH AND WILL MOVE INTO SOUTHERN MONROE COUNTY BEFORE 300 PM. VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
Local storm report, Jun 10, 3:42 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 PM EST FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL PARAGON 39.39N 86.56W
06/10/2005 0.75 INCH MORGAN IN LAW ENFORCEMENT
0335 PM HAIL TERRE HAUTE 39.47N 87.38W
06/10/2005 0.75 INCH VIGO IN AMATEUR RADIO
&&
JEOLocal storm report, Jun 10, 3:56 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
356 PM EST FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL TERRE HAUTE 39.47N 87.38W
06/10/2005 0.75 INCH VIGO IN AMATEUR RADIO
&&
JEOLocal storm report, Jun 10, 4:16 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
416 PM EST FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL GALVESTON 40.58N 86.19W
06/10/2005 0.75 INCH HOWARD IN LAW ENFORCEMENT
&&
JEOThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:17 PM EST | Severe Thunderstorm Warning | IND | Morgan, Owen, Putnam | 62 min |
| Jun 10, 3:39 PM EST | Severe Thunderstorm Warning | IND | Parke, Vermillion, Vigo | 66 min |
| Jun 10, 3:57 PM EST | Severe Thunderstorm Warning | IND | Howard | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.